Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 90, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2016, 2:11 PM CDT for Union County, Arkansas; Claiborne Parish, Union Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 2:11 PM CDT (19:11 UTC)
- Expired
- Apr 11, 2016, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted.
878
WUUS54 KSHV 111911
SVRSHV
ARC139-LAC027-111-112000-
/O.NEW.KSHV.SV.W.0090.160411T1911Z-160411T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
NORTHERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 300 PM CDT
* AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWSON...OR
NEAR EL DORADO...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...SMACKOVER...NORPHLET...HUTTIG...JUNCTION CITY...STRONG...
CALION...WESSON...LAWSON...URBANA...LAPILE...LISBON...MORO BAY STATE
PARK...FELSENTHAL...SPEARSVILLE...LILLIE...LOCKHART...AURELLE...LITROE
AND KENOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3292 9208 3293 9293 3337 9282 3339 9276
3336 9268 3337 9255 3332 9252 3332 9246
3329 9247 3327 9244 3330 9235 3326 9232
3328 9230 3325 9223 3321 9223 3321 9218
3316 9217 3316 9211 3307 9213 3301 9207
TIME...MOT...LOC 1910Z 269DEG 39KT 3320 9255
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:41 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 11, 1:41 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 141 PM CDT MON APR 11 2016 .DISCUSSION... SECONDARY AND LIKELY STRONGER WAVE OF CONVECTION EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE EWD BY TONIGHT. UPDATE FOR THE ADDITION OF SEVERE WATCH 85 FOR THE WRN HALF OF THE AREA FOR THIS LIKELYHOOD. /12/ && .PREV DISCUSSION... /ISSUED 113 PM CDT MON APR 11 2016/ DISCUSSION... UPDATE FOR THE ADDITION OF SEVERE WATCH 84. MORE TO COME WITH THE AFTERNOON PACKAGE. /12/ PREV DISCUSSION... /ISSUED 1244 PM CDT MON APR 11 2016/ AVIATION... SHOWERS AND THUNDERSTORMS EXPECTED TODAY ACROSS AREA TERMINALS AS A COLD FRONT MOVES ACROSS THE AREA. CEILINGS TO TRANSITION TO MVFR/IFR AFTER 12/00Z WITH -TSRA CONDITIONS CONTINUING OVERNIGHT. EXPECT IMPROVING CONDITIONS AFTER 12/12Z. OTHERWISE...SOUTH TO SOUTHWEST WINDS AROUND 10 TO 15 KNOTS WITH HIGHER GUSTS TO BECOME NORTHEAST OVERNIGHT INTO TUESDAY. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 81 60 69 52 / 80 60 10 20 MLU 78 58 68 51 / 80 80 20 20 DEQ 77 53 67 46 / 80 80 0 10 TXK 79 53 67 48 / 80 60 10 20 ELD 76 52 66 47 / 80 80 10 10 TYR 82 58 69 52 / 60 20 10 20 GGG 82 59 69 51 / 70 40 10 20 LFK 82 65 75 55 / 80 40 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/99
Hazardous weather outlook, Apr 11, 10:40 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT MON APR 11 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121545- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1040 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...INCREASING IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING WINDS...AND A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FOR MIDWEEK...ANOTHER DISTURBANCE WILL MOVE EASTWARD BRINGING MORE SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING...MAINLY ALONG AND SOUTH OF I 20. MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE WEEKEND AS WELL...AS ANOTHER DISTURBANCE APPROACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED LATER TODAY. 12
In the hours before
Special weather statement, Apr 11, 1:16 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CDT MON APR 11 2016
ARZ072-073-111900-
UNION AR-COLUMBIA AR-
116 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES UNTIL 200 PM CDT...
AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MAGNOLIA...MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...MAGNOLIA...SMACKOVER...WALDO...NORPHLET...MCNEIL...CALION...
WESSON...LAWSON...VILLAGE...LISBON...MOUNT HOLLY...CALHOUN...MARYSVILLE...
MEDLOCK...NOXOBE...LAUGHLIN...EBENEZER...CAIRO AND KENOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3311 9246 3313 9328 3336 9328 3338 9310
3337 9279 3339 9276 3338 9273 3336 9268
3336 9260 3337 9259 3337 9255 3333 9252
3332 9252 3333 9250 3332 9249 3333 9248
3332 9246 3329 9247 3328 9245
TIME...MOT...LOC 1815Z 269DEG 52KT 3327 9319
05Local storm report, Apr 11, 1:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG 3 W WALDO 33.35N 93.35W
04/11/2016 COLUMBIA AR PUBLIC
TREE ACROSS HIGHWAY 82 JUST INSIDE THE COUNTY LINE
&&
EVENT NUMBER SHV1600307
27Local storm report, Apr 11, 1:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG GARLAND 33.36N 93.71W
04/11/2016 MILLER AR LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ACROSS THE EASTER
PART OF THE COUNTY.
&&
EVENT NUMBER SHV1600308
27Local storm report, Apr 11, 1:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG TEXARKANA 33.45N 94.02W
04/11/2016 MILLER AR COUNTY OFFICIAL
THE CITY OF TEXARKANA HAS RECEIVED LOST OF DAMAGE DUE
TO STRAIGHT LINES WINDS. LARGE TREE LIMBS GREATER THAN 2
INCHES SNAPPED OFF WITH NICKEL SIZE HAIL SOME MINOR
STREET FLOODING OVER AN ICH OF RAIN IN LESS THAN 45
MINUTES.
0145 PM HAIL TEXARKANA 33.45N 94.02W
04/11/2016 E0.88 INCH MILLER AR COUNTY OFFICIAL
THE CITY OF TEXARKANA HAS RECEIVED LOST OF DAMAGE DUE
TO STRAIGHT LINES WINDS. LARGE TREE LIMBS GREATER THAN 2
INCHES SNAPPED OFF WITH NICKEL SIZE HAIL SOME MINOR
STREET FLOODING OVER AN ICH OF RAIN IN LESS THAN 45
MINUTES.
&&
EVENT NUMBER SHV1600309
EVENT NUMBER SHV1600310
27Local storm report, Apr 11, 2:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL EL DORADO 33.22N 92.66W
04/11/2016 E1.25 INCH UNION AR COUNTY OFFICIAL
EL DORADO CORONER REPORTS HAIL HALF DOLLAR SIZE IN THE
CITY.
&&
EVENT NUMBER SHV1600311
27Local storm report, Apr 11, 2:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL EL DORADO 33.22N 92.66W
04/11/2016 E0.88 INCH UNION AR LAW ENFORCEMENT
CITY POLICE REPORT PEA TO NICKLE SIZE HAIL AND HEAVY
RAIN
&&
EVENT NUMBER SHV1600312
27The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:03 AM CDT | Special Weather Statement | SHV | Polk | 27 min |
| Apr 11, 10:14 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 46 min |
| Apr 11, 10:51 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller, Sevier | 39 min |
| Apr 11, 11:57 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 48 min |
| Apr 11, 12:02 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 58 min |
| Apr 11, 12:31 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette, Miller | 29 min |
| Apr 11, 12:40 PM CDT | Tornado Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada, Union | 50 min |
| Apr 11, 1:04 PM CDT | Special Weather Statement | SHV | Nevada | 26 min |
| Apr 11, 1:16 PM CDT | Special Weather Statement | SHV | Columbia, Union | 44 min |
| Apr 11, 1:26 PM CDT | Tornado Warning | SHV | Columbia, Union | 49 min |
| Apr 11, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Apr 11, 5:22 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 6 hr |
| Apr 11, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Apr 11, 6:03 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 45 min |
| Apr 11, 3:29 PM CDT | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Ouachita, Union | 9 hr |
| Apr 11, 4:14 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 46 min |
| Apr 11, 4:23 PM CDT | Special Weather Statement | SHV | Bossier, Caddo | 52 min |
| Apr 11, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 46 min |
| Apr 11, 5:06 PM CDT | Special Weather Statement | SHV | Claiborne, Webster | 39 min |
| Apr 11, 5:42 PM CDT | Special Weather Statement | SHV | Lincoln | 48 min |
| Apr 11, 6:05 PM CDT | Special Weather Statement | SHV | Ouachita | 25 min |
| Apr 11, 6:15 PM CDT | Special Weather Statement | SHV | Bienville | 45 min |
| Apr 11, 6:31 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 59 min |
| Apr 11, 6:42 PM CDT | Flash Flood Warning | SHV | Bienville, Jackson, Lincoln, Ouachita | 6 hr |
| Apr 11, 6:51 PM CDT | Tornado Warning | SHV | Bienville | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.